It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Vitamins & Supplements Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-05-2004, 09:14 PM   #1
Junior Member
 
Join Date: Jan 2004
Location: New York
Posts: 46
Aurora M. HB User
B complex making me sick?

Hi. for about 3 weeks now I've been taking a B5 supplement to try and combat mild/moderate acne. Until about a week or two ago I was also taking an extra 60mg of Zinc for the acne. I was feeling very nauseated and at the beginning I actually vomited a few times. I stopped taking the Zinc since I read that too much can be dangerous, so I figured I was just sensitive to it. I also started with a B-50 complex, but even after stopping the Zinc I was still feeling nauseated (on Christmas day right before dinner no less) so I stopped the B-50 complex. Now with the B5 I take a multi-vitamin and I haven't been as nauseated as I was. Maybe once or twice in the past 2 weeks

so my question is, is it possible that too much of the B complex is bad for you and that's why I was feeling sick? or could it have been something else?

 
Sponsors Lightbulb
   
Old 01-05-2004, 11:18 PM   #2
Senior Member
 
Join Date: Dec 2003
Location: bucksport, maine
Posts: 132
suzi47cmt HB User
Re: B complex making me sick?

WOW!! Not to be alarmist, but maybe you should talk with your doctor. I can be dangerus when taking different supplements, vitamins, etc... Even under a doctors care, they can make mistakes too. I take several of the B complex supplements, as I have crohns disease, and that part of my intestinal tract that absorbs b12 is missing, so I must have that B complex by giving myself the injection. It sounds, just from what I read in your post, that you and/or your doctor are definitely trying to cover all your bases with your acne, etc...

Good luck, give your doc a call and see what he thinks. Personally, I cannot take zinc, as it has always made me nauseous. Hope this helps some.

Take care, and please let me/us know how you are doing, and what progress you make.

Suzi

 
Sponsors Lightbulb
   
Old 01-08-2004, 12:07 PM   #3
Inactive
(female)
 
Join Date: Aug 2003
Location: USA
Posts: 556
oceandreams HB User
Re: B complex making me sick?

Are you taking the vitamins on an empty stomach? If so, that will often cause nausea, even vomiting. Always take vitamin supplements with a full meal, not only will this take care of the nausea, but your body will utilize the vitamins much better.

 
Old 01-08-2004, 09:19 PM   #4
Junior Member
 
Join Date: Jan 2004
Location: New York
Posts: 46
Aurora M. HB User
Re: B complex making me sick?

Thanks for the advice. I'm doing well now. I only take the multivitamin and the B5 now. Now that I think back though, The days that I actually got sick I *may* have taken the vitamins before breakfast on a day where I was short on time and rushed out of the house with something to munch. I know much better now and won't be doing that again. Thanks again for the advice.

 
Old 01-09-2004, 04:11 PM   #5
Senior Member
 
Join Date: Dec 2003
Location: bucksport, maine
Posts: 132
suzi47cmt HB User
Re: B complex making me sick?

Aurora, SO glad to hear you are feeling better. That was a very good point made, i.e. taking meds on an empty stomach, especially some vitamins and supplements certainly has the potential to cause some discomfort.

Take care now.

Suzi

 
Old 02-13-2004, 11:18 PM   #6
Senior Member
(male)
 
Join Date: Aug 2001
Posts: 129
mikeb HB User
Re: B complex making me sick?



FYI...B50 makes me sick too, with or w/o food. But I've found that if I mix it in with my morning "blender drink" for some reason it doesn't affect my stomach or head in the least. Good question for the doc I guess.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
worried Mom of 11 year old with complex partial seizures twina77 Brain Tumors 3 08-12-2009 05:54 PM
Need advice on Complex Cyst CynwithCIN Cancer: Cervical & Ovarian 11 10-21-2008 12:53 PM
Complex ovarian cyst sanell Polycystic Ovary Syndrome (PCOS) 6 08-07-2008 07:16 AM
stress is making me sick what can i do darksamurai Stress 3 07-07-2008 11:53 PM
MAC (Mycrobacterium Avium Complex) chardonnay Lung & Respiratory Disorders / COPD 237 02-21-2006 12:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 06:44 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!